Pt is comatose had a seizure bp 80 40 can you name the drug overdose
Sponsored Links
This presentation is the property of its rightful owner.
1 / 49

Pt is comatose, had a seizure. BP 80/40 Can you name the drug overdose? PowerPoint PPT Presentation


  • 91 Views
  • Uploaded on
  • Presentation posted in: General

Pt is comatose, had a seizure. BP 80/40 Can you name the drug overdose?. Which Phase(s) was/were affected by the last drug?. This patient took a “downer” last night, today is having this rhythm. If it gets worse, what Rx?. 1) the plant? 2) The rhythm? 3) The treatment(s)?.

Download Presentation

Pt is comatose, had a seizure. BP 80/40 Can you name the drug overdose?

An Image/Link below is provided (as is) to download presentation

Download Policy: Content on the Website is provided to you AS IS for your information and personal use and may not be sold / licensed / shared on other websites without getting consent from its author.While downloading, if for some reason you are not able to download a presentation, the publisher may have deleted the file from their server.


- - - - - - - - - - - - - - - - - - - - - - - - - - E N D - - - - - - - - - - - - - - - - - - - - - - - - - -

Presentation Transcript


Pt is comatose, had a seizure. BP 80/40

Can you name the drug overdose?


Which Phase(s) was/were

affected by the last drug?


This patient took a “downer” last night, today is

having this rhythm. If it gets worse, what Rx?


1) the plant?

2) The rhythm?

3) The treatment(s)?


Can you name the lead singer in this band?


Pt is drowsy, has a dry mouth

Anything suspect here?


Name this rhythm. (Hint: it comes in brief runs)


Another hint…..

Now, name 2 drugs that can cause it.


Which Phase(s) was/were

affected by the last drug?


A

Which was produced

by the last drug?

B


The patient has BP 70/40.

History of hypertension. Rx?


Expected BP and HR?


This patient took No-Doz. What is the rhythm? Rx?


When George made a tea from these seed pods, he

developed hallucinations and had trouble urinating.

What was his heart rate? (Fast or slow)


Harry accidentally drank a mouthful of his Rogaine. All of the following are true EXCEPT one:

  • Harry’s HR is probably fast

  • Harry needs to go to the ER

  • Harry needs IV fluids

  • Harry needs a hair transplant

  • Harry’s BP is probably elevated


HR 38/min, BP 158/105

Treatment?


Child drinks bottle of Visine.

Expected HR =

Expected BP =


What electrolyte abnormality is likely?


Last rhythm just got worse…treatment?

What drug may be contraindicated?


TCA overdose with wide QRS interval


TCAs & Type Ia antiarrhythmics

Block Phase 0 and Phase 3


Chloral hydrate OD with PVCs. Best Rx = beta blockers


1) the plant = Foxglove

2) The rhythm = junctional

3) The treatment(s) = atropine, Digibind


Lee Harvey and the Oswalds?


Rightward axis of the t-40 msec


Torsades


2 drugs that can cause it = quinidine; droperidol, etc


Phase 3


A

Early afterdepolarizations (A)

B


Verapamil OD – Rx Calcium


Expected BP and HR = elevated

Contains ephedrine & caffeine


Caffeine – a fib or MAT – Rx beta blocker


When George made a tea from these seed pods, he

developed hallucinations and had trouble urinating.

What was his heart rate? = Fast (anticholinergic)


Harry accidentally drank a mouthful of his Rogaine. All of the following are true EXCEPT one:

  • Harry’s HR is probably fast

  • Harry needs to go to the ER

  • Harry needs IV fluids

  • Harry needs a hair transplant

  • Harry’s BP is probably elevated


HR 38/min, BP 158/105

Rx = vasodilator (eg, Nipride, phentolamine)


Child drinks bottle of Visine.

Expected HR = slow

Expected BP = decreased (poss transient incr)


What electrolyte abnormality is likely?

Hyperkalemia


Last rhythm just got worse…treatment?

What drug may be contraindicated?

If DIGOXIN involved, AVOID Calcium


  • Login